Alert archive / Florida / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 57, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Sep 23, 2016, 7:21 PM EDT for Glades County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 23, 2016, 7:21 PM EDT (23:21 UTC)
- Expired
- Sep 23, 2016, 7:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Glades County, FL
The radar
The Melbourne radar (KMLB), 115 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 23, 7:42 PM EDT | HAIL 0 | Lakeport, FL | HAIL WAS REPORTED BY THE BRIGHTON SEMINOLE TRIBE POLICE DEPARTMENT AS AN OFF DUTY OFFICER WAS TRAVELING HOME TO THE LAKEPORT AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 11.4 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1532 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 916 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
534
WUUS52 KMFL 232321
SVRMFL
FLC043-232345-
/O.NEW.KMFL.SV.W.0057.160923T2321Z-160923T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
721 PM EDT FRI SEP 23 2016
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GLADES COUNTY IN SOUTHERN FLORIDA...
* UNTIL 745 PM EDT
* AT 721 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BRIGHTON
SEMINOLE RESERVATION...OR 8 MILES WEST OF BUCKHEAD RIDGE...MOVING
SOUTH AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LAKEPORT...BUCKHEAD RIDGE...BRIGHTON SEMINOLE RESERVATION AND
INDIAN PRAIRIE CANAL MOUTH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2715 8087 2714 8087 2715 8086
2709 8083 2706 8085 2700 8087 2695 8100
2691 8100 2690 8116 2721 8111 2721 8094
TIME...MOT...LOC 2321Z 000DEG 16KT 2713 8101
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
RAG1 follow-up statement
497
WWUS52 KMFL 232344
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
744 PM EDT FRI SEP 23 2016
FLC043-232350-
/O.EXP.KMFL.SV.W.0057.000000T0000Z-160923T2345Z/
GLADES FL-
744 PM EDT FRI SEP 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GLADES COUNTY
WILL EXPIRE AT 745 PM EDT...
THE STORM WHICH PROMPTED THE WARNING IS ABOUT TO ENTER LAKE
OKEECHOBEE. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
MIAMI.
YOU CAN ALSO FORWARD YOUR REPORTS ON FACEBOOK AND TWITTER TO NWS
MIAMI.
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2715 8087 2714 8087 2715 8086
2709 8083 2706 8085 2700 8087 2695 8100
2691 8100 2690 8116 2721 8111 2721 8094
TIME...MOT...LOC 2340Z 000DEG 16KT 2705 8101
$$
RAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 23, 4:25 PM EDT, 2 hours 56 minutes earlier.
Area forecast discussion, Sep 23, 4:25 PM EDT, 2 hours 56 minutes before
Area Forecast Discussion National Weather Service Miami FL 425 PM EDT Fri Sep 23 2016 .DISCUSSION... A weak trough of low pressure and stationary front lies along the Carolinas coast with a surface trough extending just off the Atlantic coast of South Florida. Deep moisture extends across most of the South Florida peninsula and adjacent waters with PWAT values continuing to run 2.1 inches or around 15% above normal. Rest of this afternoon and evening...Convection has been slow to start but the synoptic factors with surface trough across the area and upper level trough across the NE Gulf with decent thermodynamic parameters from this morning sounding would seem to indicate the potential for thunderstorms to develop across the interior,Lake Oke region, and portions of the east coast as we head into the late afternoon hours. However, AMDAR data does indicate lapse rates are not that impressive this afternoon as this morning analysis would have otherwise indicated and that might be behind the slow start this afternoon. Yet consensus of high res models continue to indicate numerous showers and tstms over the next few hours and forecast continues to reflect this but confidence is limited. Like last night, convection should quite down by late evening with lingering convection overnight across the waters for the most part. Lapse rates are steep in the boundary layer and with presence of boundary across the Atlantic waters and somewhat favorable wind profiles will be adding waterspouts possible overnight for that sector of the waters in the hazardous weather outlook. Forecast for the weekend...Although weak surface high pressure is forecast across the northwest Bahamas by Saturday, the regional pressure gradient will still remain weak and deep boundary layer moisture is forecast to remain across South Florida and regional waters. The upper low across the northeast Gulf is forecast to remain in place on Saturday. All these synoptic features are forecast to linger into Sunday. Regional PWAT's will remain elevated during the weekend and mid-level temperatures will also be lower than seasonal norms. All these synoptic elements should allow for active afternoon and evening convection with greatest coverage in the interior regions although the Atlantic and Gulf coasts metro areas should also have periods of convective activity. Extended forecast for early next week...The global model consensus indicates that weak surface high pressure is forecast to build into the region by early next week but the guidance indicates that lingering boundary moisture and the upper level low across eastern gulf could persist across the region through this period with diurnally driven showers/thunderstorms forecast for early next week, i.e. basically a climatology forecast. However, with upper level trough bypassing the SE to the north into the east coast as we head into the middle and latter part of the week and moisture remaining at or above normal levels, rain chances will remain enhanced. && .MARINE... A weak pressure gradient will continue across the regional waters through the weekend. Regional winds will be fairly light and variable at times. Gulf seas will be around 1 foot or possibly less through the period and Atlantic seas 2 feet or less. Weak high surface pressure is forecast to build into the region early next week with easterly to southeasterly winds 10 knots or less forecast. && .FIRE WEATHER... Weak pressure gradient will result in weak transport winds. This will result in poor if not very poor dispersion conditions through the weekend. However, given surface heating will be high with decent convective instability, vertical extend of any smoke plume will be considerable. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 76 91 76 89 / 40 50 30 50 Fort Lauderdale 77 90 77 90 / 50 50 30 50 Miami 77 91 77 91 / 10 50 30 60 Naples 75 90 76 90 / 30 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && DISCUSSION...52/PS MARINE...52/PS FIRE WEATHER...52/PS
Hazardous weather outlook, Sep 23, 3:50 PM EDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA...UPDATED NATIONAL WEATHER SERVICE MIAMI FL 350 PM EDT FRI SEP 23 2016 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 240800- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH FL FROM 20 TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF FL FROM 20 TO 60 NM EXCLUDING THE TERRITORIAL WATERS OF BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI-DADE-METRO MIAMI-DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI- DADE-FAR SOUTH MIAMI-DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE FL OUT 20 NM- WATERS FROM CHOKOLOSKEE TO BONITA BEACH FL FROM 20 TO 60 NM- 350 PM EDT FRI SEP 23 2016 ...FEW STRONG THUNDERSTORMS POSSIBLE THIS AFTERNOON INTO EARLY EVENING... ...SCATTERED TO NUMEROUS STORMS EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING, ESPECIALLY OVER INTERIOR SOUTH FLORIDA. THE PRIMARY THREAT WILL BE CLOUD-TO-GROUND LIGHTNING, BUT GUSTY WINDS AND LOCALIZED STREET FLOODING ARE ALSO POSSIBLE. HAIL: SMALL HAIL IS POSSIBLE WITH THE STRONGER THUNDERSTORMS. WIND: STRONGER THUNDERSTORMS MAY PRODUCE WIND GUSTS IN EXCESS OF 45 MPH. FLOODING: TORRENTIAL DOWNPOURS FROM SLOW-MOVING THUNDERSTORMS MAY LEAD TO LOCALIZED FLOODING OF URBAN AREAS ACROSS THE EAST AND WEST COAST METROPOLITAN AREAS. WATERSPOUTS: WATERSPOUTS ARE POSSIBLE ON SOUTH FLORIDA WATERS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS ARE LIKELY EACH AFTERNOON AND EARLY EVENING, ESPECIALLY OVER INTERIOR SOUTH FLORIDA. LIGHTNING WILL BE THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS OVER THE INTERIOR AREAS OF SOUTH FLORIDA ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI. RAG
In the hours before
Special weather statement, Sep 23, 5:07 PM EDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
507 PM EDT FRI SEP 23 2016
FLZ069-070-075-232200-
MAINLAND MONROE FL-INLAND COLLIER COUNTY FL-
COASTAL COLLIER COUNTY FL-
507 PM EDT FRI SEP 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS AND SMALL HAIL
FOR SOUTHWESTERN COLLIER AND NORTHWESTERN MAINLAND MONROE COUNTIES
UNTIL 600 PM EDT...
* AT 507 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF ROYAL PALM HAMMOCK TO NEAR CARNESTOWN TO NEAR
PLANTATION ISLAND. THESE STORMS WERE NEARLY STATIONARY.
* THE PRIMARY IMPACTS WILL BE SMALL HAIL AND GUSTY WINDS OF 45 TO 55
MPH. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING
UNTIL THE STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
MARCO ISLAND...CHOKOLOSKEE...EVERGLADES CITY...CARNESTOWN...
PLANTATION ISLAND...BELLE MEADE...MARCO ISLAND AIRPORT...
COPELAND...CAPE ROMANO...ROYAL PALM HAMMOCK...LELY RESORT...BIG
CYPRESS NATIONAL PRESERVE...FIDDLERS CREEK...FAKAHATCHEE STRAND
STATE PRESERVE...PICAYUNE STRAND STATE FOREST...CAPE ROMANO AQUATIC
PRESERVE...KEY MARCO...ROOKERY BAY AQUATIC PRESERVE...PORT OF THE
ISLAND AND SOUTH BLOCKS GOLDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2601 8184 2615 8150 2598 8133 2582 8102
2565 8125 2567 8135 2573 8134 2575 8141
2579 8144 2577 8153 2581 8161 2578 8166
2597 8183
TIME...MOT...LOC 2107Z 038DEG 3KT 2605 8150 2593 8139 2588 8130
RAGSpecial weather statement, Sep 23, 7:08 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
708 PM EDT FRI SEP 23 2016
FLZ063-240000-
GLADES FL-
708 PM EDT FRI SEP 23 2016
...SIGNIFICANT WEATHER ADVISORY FOR 45 TO 55 MPH WINDS FOR
NORTHEASTERN GLADES COUNTY UNTIL 800 PM EDT...
* AT 707 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 8 MILES NORTHEAST OF BRIGHTON SEMINOLE
RESERVATION...OR 9 MILES NORTHWEST OF BUCKHEAD RIDGE...MOVING SOUTH
AT 15 MPH.
* THE PRIMARY IMPACTS WILL BE GUSTY WINDS OF 45 TO 55 MPH. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.
* LOCATIONS IMPACTED INCLUDE...
BUCKHEAD RIDGE...BRIGHTON SEMINOLE RESERVATION...INDIAN PRAIRIE
CANAL MOUTH AND OKEE TANTIE RECREATION AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO STREET FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS ACTIVITY WAS ALSO DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR THE
FORMATION OF FUNNEL CLOUDS. STAY TUNED TO NOAA WEATHER RADIO AND
LOCAL MEDIA FOR ADDITIONAL UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2714 8087 2715 8087 2715 8086
2716 8086 2710 8082 2706 8085 2700 8087
2695 8100 2692 8100 2691 8104 2721 8112
2721 8094
TIME...MOT...LOC 2307Z 338DEG 12KT 2720 8101
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 23, 2:26 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 2 hr |
| Sep 23, 4:17 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 118 min |
| Sep 23, 5:07 PM EDT | Special Weather Statement | MFL | Collier | 53 min |
| Sep 23, 5:10 PM EDT | Special Marine Warning | MFL | 95 min | |
| Sep 23, 7:08 PM EDT | Special Weather Statement | MFL | Glades | 52 min |
| Sep 23, 7:16 PM EDT | Special Marine Warning | MFL | 89 min | |
| Sep 23, 7:58 PM EDT | Areal Flood Advisory | MFL | Glades | 2 hr |
Nearby
Severe Thunderstorm Warnings in Florida, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.